MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: M-VIZION DISTAL STEM Ø13MM L 140MM STRAIGHT; HIP FEMUR DISTAL STEM

MEDACTA INTERNATIONAL SA STEM: M-VIZION DISTAL STEM Ø13MM L 140MM STRAIGHT; HIP FEMUR DISTAL STEM
Catalog Number 01.22.102
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed due to stem loosening about 1 year and 1 month after the primary surgery.Metal cerclage came into contact with the stem causing abrasion.Cercagle was used to fix a femoral fracture that occurred with competitor components (the patient had a primary surgery with competitor's components).
 
Additional Manufacturer Narrative
Batch review performed on 28 june 2024.Lot 2115443: (b)(4) items manufactured and released on 02-feb-2022.Expiration date: 2027-jan-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved: batch review performed on 28 june 2024.Stem: m-vizion 01.22.401 proximal body ø20mm l 40mm std with holes (k201471) lot 2207732: (b)(4)items manufactured and released on 31-oct-2022.Expiration date: 2027-sep-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta hip r&d project manager: it is confirmed that the distal stem has signs of abrasion at the proximal portion, caused by a metal cerclage wire that was directly in contact with the stem.No obvious causes of stem-related loosening could be identified, most likely the previous femur fracture may have compromised stem osseointegration or the metal cerclage was not stable (preventing bone healing).No additional investigation is needed.

Brand Name
STEM: M-VIZION DISTAL STEM Ø13MM L 140MM STRAIGHT
Common Device Name
HIP FEMUR DISTAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19826342
Report Number3005180920-2024-00541
Device Sequence Number8665765
Product Code LZO
UDI-Device Identifier07630030884993
UDI-Public07630030884993
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.22.102
Device Lot Number2115443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale